Alert archive / Ohio / Low Water Advisories in 2021
Low Water Advisory 5, NWS Cleveland, OH
NWS Cleveland, OH issued this low water advisory at Nov 13, 2021, 9:58 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2021, 9:58 AM EST (14:58 UTC)
- Expired
- Nov 13, 2021, 3:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
187 WHUS71 KCLE 131458 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 958 AM EST Sat Nov 13 2021 LEZ142>144-132300- /O.NEW.KCLE.LO.Y.0005.211113T1458Z-211113T2000Z/ /O.CON.KCLE.SC.Y.0062.000000T0000Z-211114T1000Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- 958 AM EST Sat Nov 13 2021 ...LOW WATER ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... * WHAT...For the Low Water Advisory, abnormally low water levels. For the Small Craft Advisory, southwest winds 15 to 25 knots with gusts up to 35 knots and waves 2 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...For the Low Water Advisory, until 3 PM EST this afternoon. For the Small Craft Advisory, until 5 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions. * ADDITIONAL DETAILS...At 9:42 AM EST, the water level at Toledo was 22.6 inches above low water datum, which is 1.6 inches above the critical mark for safe navigation of 21 inches. Water levels are expected to remain near or below 21 inches through 2 PM EST before rising back to near 36 inches by mid afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ LEZ162>164-132000- /O.NEW.KCLE.LO.Y.0005.211113T1458Z-211113T2000Z/ Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- 958 AM EST Sat Nov 13 2021 ...LOW WATER ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Abnormally low water levels. * WHERE...The open waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Below normal water levels will result in hazardous navigating conditions. * ADDITIONAL DETAILS...At 9:42 AM EST, the water level at Toledo was 22.6 inches above low water datum, which is 1.6 inches above the critical mark for safe navigation of 21 inches. Water levels are expected to remain near or below 21 inches through 2 PM EST before rising back to near 36 inches by mid afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ LEZ145>149-132300- /O.CON.KCLE.SC.Y.0062.000000T0000Z-211114T1000Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 958 AM EST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 40 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...Until 5 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this low water advisory went out at Nov 13, 6:26 AM EST, 3 hours 32 minutes earlier.
Area forecast discussion, Nov 13, 6:26 AM EST, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 626 AM EST Sat Nov 13 2021 ...12z TAF Aviation and Near Term Forecast Update... .SYNOPSIS... A series of surface troughs will move across the region this weekend into early next week with unsettled weather. Below average temperatures and the potential for light snowfall will accompany this weather pattern. By Tuesday and Wednesday, high pressure will build across the area with a rebound in temperatures. && .NEAR TERM /THROUGH SUNDAY/... 630 am update... We made some minor tweaks to the hourly POP forecast for northwest Ohio to better reflect some radar trends of lake effect snow showers coming all the way off Lake Michigan across southern Michigan into northwest Ohio and soon around the Toledo area this morning. Other than slight adjustment with precip changes this morning, the rest of the near term forecast looks on track at this time. Previous discussion... The first taste of the winter and light snowfall for the season is on the way this weekend. There are not really any changes to the weather forecast or overall thinking with this morning update. The second reinforcing shot of colder air arrived overnight with temperatures falling into the 30s. We continue to see some light rain showers mixing with or changing to light snow this morning. Temperatures have been safely above freezing and the ground temperature is still relatively warm for any impacts at this time. We will see this area of light precip over the eastern CWA continue to move east this morning. We have already seen the lake effect machine start up as the colder air aloft is coming in this morning. Convective showers and bands are forming on southwesterly winds mainly out over the open waters and staying just offshore at this time. 850 mb temperatures are progged to fall around -6C. Forecast upper air soundings show lake induced CAPE values will be between 300 and 500 J/KG today into tonight. The lake effect machine will be active and there could even be some isolated thunder possible giving the instability. We anticipate bands of lake effect rain/snow showers will continue to develop throughout the day into tonight with a mean surface flow around 230 to 250 degrees. This lower level flow will be key if this lake effect stays over the nearshore waters or comes more onshore into the Snowbelt of NE Ohio and NW PA later today into tonight. The entire area will remain considerable cloud cover today with a few passing instability rain and or snow showers from time to time. The primary Snowbelt of NE OH and NW PA will be dealing with the lake effect with mostly rain showers right along the immediate lakeshore and rain/snow mix or wet snow away from the lakeshore in the higher terrain today into tonight. Some minor, slushy accumulations may be possible on grassy areas and elevated surfaces after sunset tonight and temperatures fall closer to freezing. The low level wind flow will become more south-southwesterly by early Sunday morning. This flow should kick this first round of lake effect slowly northeastward out of the Snowbelt. A fast and vigorous clipper system will move from the Upper Midwest through the lower Great Lakes region on Sunday. A general widespread light snow mixing with rain at times will move in from west to east on Sunday. Almost the entire area will see their first flakes of the season with maybe the exception being right along the immediate lakeshore. The system will track west to east across Lake Erie late on Sunday. Forecast guidance indicates most temperatures might not get out of the upper 30s on Sunday with the rain/snow across the area. Light accumulations up to an 1 inch could be possible on grass surfaces for most locations. The better chance for any minor accumulations may actually occur during the evening after sunset. Blustery conditions will continue into Sunday. Along with the flakes flying in the gusty winds, the wind chill will be in the 20s. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... Near the transition from the near term to short term forecast on Sunday evening, a low pressure north of Lake Erie will move a cold front east across the area, bringing an associated line of precipitation with it. By Sunday night, a few lingering rain and snow showers will remain. The primary focus is overnight Sunday as winds shift and become northwesterly behind the departing upper level trough. This is expected to move 850 mb temperatures of -8 to - 10 degrees southeast across Lake Erie. With a relatively warm lake temperature still, this will result in moderate lake induced instability with CAPE values ranging from 500-800 J/kg. This instability mixing with a moist airmass and equilibrium levels exceeding 10 kft will be enough for lake effect snow showers to persist over the snowbelt through Monday. Overnight on Sunday, precipitation will remain primarily as snow, with 1-3 additional inches possible for the snowbelt. On Monday afternoon, a broad ridge and associated high pressure will begin to move into the area, bringing with it slightly warmer temperatures. This will allow any lingering precipitation Monday afternoon to transition to primarily rainfall. High pressure will continue to push over the area Tuesday night, allowing for dry conditions to move in across the entire area by Tuesday morning which will linger for the remainder of the short term period. High temperatures on Monday will be in the low 40s, increasing into the low 50s on Tuesday as the ridge builds in. Overnight lows will follow a similar trend with Sunday and Monday night lows in the low to mid 30s, increasing on Tuesday night into the upper 30s to low 40s. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... At the beginning of the long term period, models are consistent with an upper-level trough digging south across the upper Midwest as a low pressure over Canada intensifies. This system will bring a robust cold front east across the area on Wednesday. Precipitation associated with this boundary will primarily remain as rain, however a mix of rain and snow cannot be ruled out, especially towards the late evening and early overnight hours. Models suggest this system evolves very similarly to recent troughs that have moved through the area, with gusty southwesterly winds ahead of the front, shifting to westerly behind and increasing the chance of lingering lake effect showers. Much uncertainty remains with this forecast being so far out, especially in regards to timing. Temperatures on Wednesday will peak above normal ahead of the frontal boundary, possibly touching 60 in some locations. Behind the boundary, high temperatures look to return to near normal in the 40s. Overnight lows are expected to be in the 30s for much of the period. && .AVIATION /12Z Saturday THROUGH Wednesday/... The main challenges with the aviation forecast will be the timing and placement of possible lake effect rain/snow bands impacting TAF sites closer to the lakeshore like ERI and possibly CLE. Overall the next 24 hours will consist of MVFR ceilings between 1500 and 3000 feet with occasionally bouncing up to VFR. Isolated to widely scattered light rain and snow showers will be passing through the area today with the mention of VCSH in the TAFs. Any rain/snow shower passing over TAF site may reduce visibilities and lower ceilings briefly. There is the potential for a more localized lake effect rain/snow showers to develop today into tonight. This lake effect could graze by CLE at times and more likely impacting ERI with lower ceilings and visibility for a duration of time between 16z and 23z today. Some IFR conditions may be possible with the localized lake effect. Winds will remain elevated during this TAF period from the west-southwest 10 to 18 knots with frequent gusts up to 25 knots. There will be some 30 knot gusts potential closer to the lakeshore areas like CLE and ERI and over northwest Ohio around TOL. Winds will shift to more south-southwesterly tonight around 10 to 12 knots. A clipper system will bring widespread light snow with lower visibilities and ceilings beyond this TAF period starting Sunday morning. Outlook...Non-VFR likely Sunday through Monday night in periods of rain and/or snow showers with some localized bands lake effect possibly impacting ERI and CLE. Breezy conditions are also expected to persist through Saturday night. VFR conditions should return on Tuesday and continue into Wednesday. && .MARINE... Hazardous marine conditions are expected to persist through Monday across Lake Erie, especially the central and eastern basins. Southwesterly sustained winds of 15-25 knots, with up to 30 knots possible in the open waters of the central and eastern basins. Gusts up to 40 knots are expected. Winds are expected to peak this afternoon, possibly approaching Gale Force, but confidence is low that this will occur. As a result of these strong southwesterly winds, another Low Water Advisory may be needed today for the western basin. As of 3:00 AM EST, water levels at Toledo are at 38 inches, which is only 17 inches from the critical mark of 21 inches. This will be closely monitored and headlines will be issued as needed. A Small Craft Advisory for the entire Lake Erie Lakeshore remains in effect and has been extended until 4:00 AM EST Sunday. Waves up to 4-7 feet are expected through this period. Aside from the strong winds associated with the series of troughs moving across the Great Lakes region, increased cold air moving across Lake Erie will allow for sufficient lake-induced instability to develop in areas of increased low-level moisture, resulting in lake effect showers, with the chance of embedded thunder and waterspouts. The potential for thunder and waterspouts persists through Monday, when an increase in warm air across the area should reduce instability over the lake. By Tuesday, a broad upper-level ridge and associated high pressure will push north across the area, allowing for winds to become sustained at 10-15 knots and waves to subside to under 2 feet. Another robust system is forecast to move across the area late in the week, however inconsistencies in model timing and location leaves the details of this system minimal at this time. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 5 AM EST Sunday for LEZ142>149. && SYNOPSIS...Griffin NEAR TERM...Griffin SHORT TERM...Campbell LONG TERM...Campbell AVIATION...Griffin MARINE...Campbell
Hazardous weather outlook, Nov 13, 3:26 AM EST, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 326 AM EST Sat Nov 13 2021 OHZ013-014-PAZ002-003-140830- Geauga-Ashtabula Inland-Southern Erie-Crawford- 326 AM EST Sat Nov 13 2021 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is the potential for the first accumulating lake effect snowfall of the season this weekend through Monday. One round of lake effect snow is possible today into tonight. Any accumulations will be very light and mainly on elevated objects as well as grassy areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There will be a better potential for accumulating lake effect snowfall will be Sunday through Monday night. Several inches may be possible in the higher terrain of the Snowbelt away from the lakeshore. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-146>149-166>169-140830- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Avon Point to Willowick OH-Willowick to Geneva-on- the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 326 AM EST Sat Nov 13 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Near Gale Force wind gusts and waterspouts are possible today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Near Gale Force wind gusts and waterspouts are possible Sunday. The waterspout potential may linger into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ144-145-164-165-OHZ003-006>012-017>023-027>033-036>038-047-089- PAZ001-140830- The Islands to Vermilion OH-Vermilion to Avon Point OH- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie- 326 AM EST Sat Nov 13 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A clipper system will bring a round of light snow Sunday into Sunday night. Minor accumulations on elevated objects and grassy areas are possible away from the lakeshore. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142-143-162-163-140830- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- 326 AM EST Sat Nov 13 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Gusty southwest winds over the western basin of Lake Erie may cause waters to fall near the critical water level for safe marine navigation. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Griffin
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 9:41 PM EST | Low Water Advisory | CLE | 3 hr | |
| Nov 13, 3:15 PM EST | Winter Weather Advisory | CLE | Ashtabula | 12 hr |
Nearby
Low Water Advisories in Ohio, 2021Every low water advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.